Manic Symptoms Associated with Isotretinoin and Methylphenidate Combination: a Case Report
Makaleler > Tam Makale · 2014
Yazarlar: Mehmet Akif Ersoy, Hatice Topcu Ersoy
Klinik Psikofarmakoloji Bülteni-Bulletin of Clinical Psychopharmacology, Uluslararası, 2014, cilt 24, ss 261-264
DOI: 10.5455/bcp.20140218080709
Özet
Isotretinoin (Roaccutane™) is a systemic synthetic retinoid used to treat acne vulgaris and some other dermatological diseases. Isotretinoin is associated with several psychiatric side effects. This case report describes an 18-year-old female patient with Attention Deficit Hyperactivity Disorder, who developed manic symptoms during isotretinoin and methylphenidate (Concerta™) combination treatment. She had no personal or family history of bipolar disorder. Although there are reports suggesting that both isotretinoin and methylphenidate may be separately associated with manic symptoms, to our knowledge, this is the first case report describing that manic symptoms might emerge as a result of the additive effect of combined isotretinoin and methylphenidate treatment.